Alert archive / Texas / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 315, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this severe thunderstorm warning at Sep 30, 2021, 4:10 PM CDT for Pecos County, Terrell County, Texas. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 30, 2021, 4:10 PM CDT (21:10 UTC)
- Expired
- Sep 30, 2021, 5:15 PM CDT
- In force
- 65 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Pecos County, TX, Terrell County, TX
The radar
The Midland/Odessa radar (KMAF), 166 km from the middle of the area, began a volume at 21:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 30, 12:44 PM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.2 hours before the alert went out and 166 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1726 J/kg
- Mixed-layer CIN
- -108 J/kg
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- -13 m²/s²
- 0-3 km storm-relative helicity
- 8 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
577
WUUS54 KMAF 302110
SVRMAF
TXC371-443-302215-
/O.NEW.KMAF.SV.W.0315.210930T2110Z-210930T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Midland/Odessa TX
410 PM CDT Thu Sep 30 2021
The National Weather Service in Midland has issued a
* Severe Thunderstorm Warning for...
Southeastern Pecos County in southwestern Texas...
Northern Terrell County in southwestern Texas...
* Until 515 PM CDT.
* At 410 PM CDT, a severe thunderstorm was located 18 miles north of
Sanderson, moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Terrell County Gas Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3023 10242 3063 10258 3084 10212 3035 10173
TIME...MOT...LOC 2110Z 236DEG 17KT 3040 10229
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
241 follow-up statement
567
WWUS54 KMAF 302139
SVSMAF
Severe Weather Statement
National Weather Service Midland/Odessa TX
439 PM CDT Thu Sep 30 2021
TXC371-443-302215-
/O.CON.KMAF.SV.W.0315.000000T0000Z-210930T2215Z/
Pecos TX-Terrell TX-
439 PM CDT Thu Sep 30 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT
FOR EAST CENTRAL PECOS AND NORTHEASTERN TERRELL COUNTIES...
At 439 PM CDT, a severe thunderstorm was located 22 miles northwest
of Terrell County Gas Plant, or 23 miles southwest of Sheffield,
moving northeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Terrell County Gas Plant.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3025 10230 3069 10245 3084 10212 3035 10173
TIME...MOT...LOC 2139Z 223DEG 19KT 3053 10217
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
24What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 30, 2:48 PM CDT, 1 hour 22 minutes earlier.
Area forecast discussion, Sep 30, 2:48 PM CDT, 1 hour 22 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 248 PM CDT Thu Sep 30 2021 ...New SHORT TERM, LONG TERM... .AVIATION... (18Z TAFS) Issued at 1212 PM CDT Thu Sep 30 2021 Varied conditions at TAF sites for this period. A cold front has moved through CNM and HOB and a dryline through PEQ, FST, and MAF. Winds will be northwesterly behind these features. Rain and thunderstorms will be possible now through this afternoon and evening at all TAF sites. Guidance and observations indicate large uncertainty and have added SHRA at all TAF sites. Will amend for VCTS or TSRA as needed or if guidance increases confidence. Winds will become northeasterly tonight. An additional round of showers and thunderstorms may be possible, but varied guidance keeps confidence low. All TAF sites can expect ceilings to lower to MVFR late tonight into the early morning tomorrow. Reduced visibilities and lower ceilings may be possible at CNM, HOB, and PEQ, but confidence is low at this time. && .SHORT TERM... (This afternoon through Friday night) Issued at 220 PM CDT Thu Sep 30 2021 Showers and thunderstorms are ongoing across much of the region. The forecasted cold front is currently located just south of the I-20 corridor with a dryline pushing east into the Lower Trans Pecos and Permian Basin. Strong to severe thunderstorms have developed along this intersection. A severe thunderstorm watch has been issued for our eastern third of counties. The severe weather is a result of the abundant forcing for thunderstorms, moderate instability, and marginal bulk shear. Additional thunderstorm development along and ahead of the cold front and dryline may yield more multicellular thunderstorms that may become severe as we go through this afternoon and evening. Additional activity is redeveloping off of the higher terrain in response to the upper trough west of the region and attendant shortwaves. This activity will move into much of the region later this afternoon and evening. This activity is less likely to be strong to severe as it is behind the aforementioned boundaries and in a regime of weaker instability. Regardless, heavy rainfall is possible with this activity and localized flooding will be possible, especially in areas that have already received rainfall. High temperatures will depend heavily on cloud cover and the location of thunderstorms, but 80s can be expected for most. Later this evening and overnight, additional rounds of precipitation will be possible across the region. These will be in response to the upper trough becoming closed off over the Four Corners and shortwaves rounding the periphery of this feature. This activity will transition to more showery precipitation as instability wanes, but isolated thunder will remain possible. Heavy rainfall and localized flooding may be possible in areas that see the most precipitation. Lows tonight range from the mid 50s to 60s due to rain and cloud cover. By Friday, the upper low begins to close over New Mexico. Our region will be post-frontal behind the cold front with much cooler temperatures. High temperatures should only reach into the 70s for most. Additional widespread rain continues to be possible for much of the region with isolated thunder mixed in. By Friday night, the upper low ejects into the central plains and precipitation chances will begin to wane from west to east across the region. Our western areas that clear out sooner may have lows down into the low 50s by Friday morning with upper 50s to low 60s further to the east where cloud cover holds out for longer. It will be a soggy end to September and beginning of October, but the rainfall is appreciated after a mostly dry month. && .LONG TERM... (Saturday through Wednesday) Issued at 220 PM CDT Thu Sep 30 2021 All of the action is in the short term, with the extended forecast being much more benign. By Saturday, the large upper level low currently to our west will be moving into the Central Plains pushing the rain east of our CWA. However coming out of the desert southwest, it will not have access to cold air so the cold front it pushes through on Saturday will bring only a wind shift and not any cooler temperatures. As it treks east, the upper low will merge with a low in the upper Midwest, deepen and become stationary in the Mississippi River Valley. Northerly circulation around the low will then remain over West Texas and eastern New Mexico for the middle of next week. At the same time a second low will move into the West Coast causing a weak area of high pressure to develop along the Rockies. The high will be strong enough to keep us dry but not take temperatures above normal. Hennig && .PRELIMINARY POINT TEMPS/POPS... Big Spring 61 76 61 81 / 70 70 60 10 Carlsbad 57 75 55 80 / 80 60 20 10 Dryden 66 83 67 83 / 80 60 50 20 Fort Stockton 61 77 61 81 / 70 70 50 10 Guadalupe Pass 53 69 54 72 / 80 50 10 0 Hobbs 57 72 54 78 / 80 70 40 10 Marfa 53 74 52 78 / 60 60 30 10 Midland Intl Airport 61 73 60 81 / 80 70 60 10 Odessa 61 74 61 81 / 80 70 50 10 Wink 61 76 60 83 / 70 60 40 10 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...91 LONG TERM....10 AVIATION...91
Hazardous weather outlook, Sep 30, 3:23 AM CDT, 12 hours 47 minutes before
Hazardous Weather Outlook National Weather Service Midland/Odessa TX 323 AM CDT Thu Sep 30 2021 NMZ027>029-033-034-TXZ045>048-050>053-059>063-067>070-075-082- 270>282-010830- Guadalupe Mountains of Eddy County-Eddy County Plains- Northern Lea County-Central Lea County-Southern Lea County-Gaines- Dawson-Borden-Scurry-Andrews-Martin-Howard-Mitchell-Loving-Winkler- Ector-Midland-Glasscock-Ward-Crane-Upton-Reagan-Pecos-Terrell- Guadalupe Mountains Above 7000 Feet-Guadalupe and Delaware Mountains- Van Horn and Highway 54 Corridor-Eastern Culberson County- Reeves County Plains-Chinati Mountains-Marfa Plateau-Davis Mountains- Davis Mountains Foothills-Central Brewster County-Chisos Basin- Presidio Valley-Lower Brewster County- 323 AM CDT Thu Sep 30 2021 /223 AM MDT Thu Sep 30 2021/ This Hazardous Weather Outlook is for portions of southeast New Mexico, southwest Texas, and western Texas. .DAY ONE...Today and Tonight Thunderstorms are expected across the region today and tonight, with strong to severe thunderstorms possible this afternoon and evening, especially across the Permian Basin and Trans Pecos south to the Rio Grande. Large hail, damaging winds, and frequent lightning will be possible. Heavy rainfall is also expected, which could lead to localized flooding and flash flooding concerns. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Heavy rainfall may result in flash flooding through Friday, especially across portions of the Permian Basin and Lower Trans Pecos. .SPOTTER INFORMATION STATEMENT... Spotter activation may be needed this afternoon and evening. Please relay any information about observed severe weather to the NWS while following all local, state and CDC guidelines. This product, along with other watches, warnings, advisories, and statements issued by the National Weather Service Office in Midland, can be found on the internet at... https://weather.gov/midland
In the hours before
Local storm report, Sep 30, 2:50 PM CDT, 1 hour 20 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
250 PM CDT THU SEP 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM TSTM WND GST 2 SW SNYDER 32.69N 100.94W
09/30/2021 M61 MPH Scurry TX AWOS
SNYDER AWOS MEASURED 61 MPH WIND GUST.
&&
DEVIN.CHEHAKSpecial weather statement, Sep 30, 2:50 PM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
250 PM CDT Thu Sep 30 2021
TXZ276-277-279-281-302030-
Central Brewster County TX-Presidio Valley TX-Marfa Plateau TX-
Davis Mountains TX-
250 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of west central
Brewster and east central Presidio Counties through 330 PM CDT...
At 250 PM CDT, Doppler radar was tracking a strong thunderstorm 28
miles northeast of Big Bend Ranch State Park, moving northeast at 25
mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Elephant Mountain and Elephant Mountain Wildlife Management Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Texas.
&&
LAT...LON 2961 10375 2985 10403 3020 10382 3003 10333
TIME...MOT...LOC 1950Z 210DEG 23KT 2980 10380
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
24Local storm report, Sep 30, 3:14 PM CDT, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
314 PM CDT THU SEP 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM HAIL 2 SW SNYDER 32.69N 100.94W
09/30/2021 E1.00 INCH Scurry TX EMERGENCY MNGR
REPORT OF QUARTER SIZE HAIL.
&&
DEVIN.CHEHAKLocal storm report, Sep 30, 3:15 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Midland/Odessa TX
315 PM CDT THU SEP 30 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM TSTM WND DMG 2 SW SNYDER 32.69N 100.94W
09/30/2021 Scurry TX EMERGENCY MNGR
DOWNED POWER LINES AND TREE LIMBS. SAME TIME AND LOCATION
AS PREVIOUS REPORT OF QUARTER SIZE HAIL.
&&
DEVIN.CHEHAKSpecial weather statement, Sep 30, 3:28 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
328 PM CDT Thu Sep 30 2021
TXZ279-280-282-302115-
Central Brewster County TX-Chisos Basin TX-Lower Brewster County TX-
328 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of south central
Brewster County through 415 PM CDT...
At 328 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Castolon, or 22 miles southwest of Panther
Junction, moving northeast at 25 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Panther Junction, Big Bend National Park and Chisos Basin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Texas.
&&
LAT...LON 2899 10323 2898 10325 2899 10327 2898 10328
2900 10328 2901 10332 2903 10331 2902 10334
2904 10333 2902 10336 2904 10343 2912 10351
2939 10321 2918 10299 2910 10303 2909 10307
2905 10309 2906 10310 2899 10311 2897 10316
TIME...MOT...LOC 2028Z 226DEG 21KT 2905 10340
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
24Special weather statement, Sep 30, 3:37 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
337 PM CDT Thu Sep 30 2021
TXZ277>279-302130-
Central Brewster County TX-Davis Mountains Foothills TX-
Davis Mountains TX-
337 PM CDT Thu Sep 30 2021
...A strong thunderstorm will impact portions of southwestern Pecos
and northwestern Brewster Counties through 430 PM CDT...
At 337 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northwest of Marathon, or 15 miles east of Alpine, moving
northeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Alpine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 900 PM CDT for
southwestern Texas.
&&
LAT...LON 3032 10367 3064 10340 3038 10303 3016 10341
TIME...MOT...LOC 2037Z 226DEG 16KT 3034 10340
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...55 MPH
24The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 10:17 AM CDT | Special Weather Statement | MAF | Gaines | 43 min |
| Sep 30, 10:33 AM CDT | Special Weather Statement | MAF | Andrews | 42 min |
| Sep 30, 10:51 AM CDT | Severe Thunderstorm Warning | MAF | Andrews | 24 min |
| Sep 30, 11:13 AM CDT | Severe Thunderstorm Warning | MAF | Andrews, Dawson, Gaines, Martin | 47 min |
| Sep 30, 12:09 PM CDT | Special Weather Statement | MAF | Martin | 36 min |
| Sep 30, 12:22 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Martin | 53 min |
| Sep 30, 1:14 PM CDT | Severe Thunderstorm Warning | MAF | Howard, Mitchell | 46 min |
| Sep 30, 1:43 PM CDT | Special Weather Statement | MAF | Jeff Davis | 47 min |
| Sep 30, 1:46 PM CDT | Special Weather Statement | MAF | 44 min | |
| Sep 30, 1:53 PM CDT | Severe Thunderstorm Warning | MAF | Jeff Davis, Presidio | 52 min |
| Sep 30, 1:59 PM CDT | Severe Thunderstorm Warning | MAF | Borden, Howard, Mitchell, Scurry | 61 min |
| Sep 30, 2:29 PM CDT | Special Weather Statement | MAF | Pecos | 46 min |
| Sep 30, 2:46 PM CDT | Special Weather Statement | MAF | Jeff Davis | 44 min |
| Sep 30, 2:50 PM CDT | Special Weather Statement | MAF | Brewster | 40 min |
| Sep 30, 2:54 PM CDT | Areal Flood Advisory | MAF | Howard, Mitchell | 3 hr |
| Sep 30, 3:09 PM CDT | Areal Flood Advisory | MAF | Mitchell, Scurry | 3 hr |
| Sep 30, 3:12 PM CDT | Severe Thunderstorm Warning | MAF | Pecos, Terrell | 63 min |
| Sep 30, 3:14 PM CDT | Areal Flood Advisory | MAF | Jeff Davis | 3 hr |
| Sep 30, 3:28 PM CDT | Special Weather Statement | MAF | 47 min | |
| Sep 30, 3:31 PM CDT | Severe Thunderstorm Warning | MAF | Brewster | 44 min |
| Sep 30, 3:37 PM CDT | Special Weather Statement | MAF | 53 min | |
| Sep 30, 4:03 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos | 57 min |
| Sep 30, 4:14 PM CDT | Special Weather Statement | MAF | Glasscock | 46 min |
| Sep 30, 4:34 PM CDT | Special Weather Statement | MAF | Brewster | 41 min |
| Sep 30, 4:53 PM CDT | Severe Thunderstorm Warning | MAF | Brewster, Pecos, Terrell | 52 min |
| Sep 30, 4:56 PM CDT | Areal Flood Advisory | MAF | Pecos, Terrell | 3 hr |
| Sep 30, 5:21 PM CDT | Special Weather Statement | MAF | Terrell | 39 min |
| Sep 30, 6:41 PM CDT | Special Weather Statement | MAF | Terrell | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.